Dear Ask The Doctor: Today is my first time taking raspberry key tones as part of a diet regimine. Me and a couple in my family are taking them also for the first time. I took 150mg, and my mom took 300mg. So for both of us, had severe nausea vomiting, and i experienced dizziness fainting. When i look it up online, it says no side effects, but since its not just me getting this, clearly there is. I dont take any other medication for anything and i did eat with it. Any suggestions? Thanks.
Dear Patient: As the name suggests, raspberry ketone is a compound present in red raspberries and is on the USDA's list of ingredients that are generally recognized as safe. Raspberry ketone is a stimulant, like so many other weight loss supplements and can cause increase heart rate and affect blood pressure as well as cause insomnia and agitation. Since the symptoms experienced by you and your mom were after taking the drug, I would recommend that you stop taking the pill. The research behind the claims that raspberry ketones help with weight loss is scant and this is no replacement to sensible diet and regular exercise.